MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane cope nephroureterostomy set for an unknown procedure.The operator reported that after placement in the kidney/bladder, " the inner stylet was getting stuck in the drain." the device was replaced with a device from the same lot number and experienced the same failure.No other adverse effects were reported for this incident.
 
Event or Problem Description
The two complaint devices were returned on 12feb2020.One of the catheters was returned with the flexible stiffener inserted.This catheter and stiffener combination was separated at the same location.It is currently unknown if the device was cut or separated upon removal.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 27apr2020 stating that the catheter was not cut.The whole catheter was removed and another similar device was placed.Additionally, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5.D10 ¿ product received on: 12feb2020.Investigation ¿ evaluation: it was reported that the flexible stiffeners from two ultrathane cope nephroureterostomy sets became stuck in the catheter after placement.Each catheter was removed and replaced with a new device.Cook became aware of this event upon being notified by a physician from (b)(6) university hospital.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.Two catheters and two flexible stiffeners were returned with light amounts of biological matter on the surface.One catheter has the stiffener inserted and both the catheter and stiffener are separated.The cut is at 4.5 cm from the distal end of the cap.There is elongation noted along the stiffener.The stiffener was able to be removed from the catheter hub section without resistance.No additional damage was noted to the separated catheter and stiffener.The other catheter is undamaged.The other stiffener is kinked and was not inserted into the catheter.This stiffener was attempted to be advanced into this catheter and became lodged within the catheter at the first loop.The tubing was cut to measure the inner diameter of the catheter.All relevant dimensions (stiffener outer diameter and catheter inner diameter) were measured within specification.The separated stiffener¿s outer diameter was elongated/damaged.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states the following in consideration of the reported failure mode: precautions ¿ this product is intended for use by physicians trained an experienced in placement of nephroureterostomy stents.Standard techniques should be employed.¿ activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement.How supplied ¿ upon removal from package, inspect the product to ensure no damage has occurred.The device history record (dhr) was reviewed.The lot and related subassembly lots revealed no nonconformances.A complaint database search was performed and revealed no other complaints at the time of this investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.A capa is currently open to address this issue.Based on the information provided, visual inspection of returned devices, and results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9555288
Report Number1820334-2020-00063
Device Sequence Number11511544
Product Code LJE
UDI-Device Identifier00827002481626
UDI-Public(01)00827002481626(17)221007(10)10066116
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-22-NUCL-B-RH
Device Lot Number10066116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer02/12/2020
04/27/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/28/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1